# SDR 2009FA0000449

- Difficulty date: May 12, 2009
- Submitted: June 2, 2009
- Operation: General aviation
- Aircraft: N62045
- Make and model: Maule M-5-210C
- Aircraft serial: 6078C
- Engine: Cont IO360*
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Control Cable
- Condition: Broken
- Location: Te Flaps
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AN INSP OF RT WING FLAP CABLE REVEALED BROKEN STRANDS WHERE THE CABLE THIMBLE AND SHACKLE TO THE FLAP BELLCRANK INSIDE THE WING.  THERE IS INSUFFICIENT CLEARANCE BETWEEN THE CABLE AS IT WRAPS AROUND THE THIMBLE AND THE BELLCRANK AND IT WAS GETTING PINCHED WHEN THE FLAPS ARE RETRACTED.  THIS IS THE SAME PROBLEM THAT WAS ADDRESSED IN SL NR 64 FOR THE ELEVATOR CABLES.  REPALCED THE RT FLAP CABLE AND BOTH LT AND RT FLAP CABLE SHACKLES WITH NEW STYLE ELEVATOR CABLE SHACKLES AND ELIMINATED ALL INTERFERENCE.  THE LT SHACKLE HAD BARELY ENOUGH CLEARANCE AND WAS NOT SHOWING ANY SIGNS OF WEAR BUT SINCE WE WERE REPLACING ONE WE WENT AHEAD AND REPLACED BOTH.  (K)
